Alert archive / Alabama / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 79, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Mar 28, 2009, 7:15 PM CDT for Blount County, Etowah County, St. Clair County, Alabama. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 28, 2009, 7:15 PM CDT (00:15 UTC)
- Expired
- Mar 28, 2009, 8:00 PM CDT
- In force
- 45 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Blount County, AL, Etowah County, AL, St. Clair County, AL
The radar
The Northeast Alabama radar (KHTX), 105 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 28, 7:37 PM CDT | HAIL 0.25 | Ashville, AL | PEA SIZE HAIL WAS REPORTED IN THE ASHVILLE AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 0.3 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 665 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1464 m above ground
- 0-6 km bulk shear
- 91 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 238 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KBMX 290015
SVRBMX
ALC009-055-115-290100-
/O.NEW.KBMX.SV.W.0079.090329T0015Z-090329T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
715 PM CDT SAT MAR 28 2009
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN BLOUNT COUNTY IN CENTRAL ALABAMA...
NORTHERN ST. CLAIR COUNTY IN CENTRAL ALABAMA...
WESTERN ETOWAH COUNTY IN NORTHEAST ALABAMA...
THIS INCLUDES THE CITY OF RAINBOW CITY...
* UNTIL 800 PM CDT
* AT 713 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM SNEAD TO ALTOONA TO 9 MILES
WEST OF ASHVILLE...OR ALONG A LINE EXTENDING FROM 13 MILES EAST OF
BLOUNTSVILLE TO 8 MILES NORTHEAST OF ONEONTA TO 6 MILES NORTHEAST
OF SPRINGVILLE...AND MOVING SOUTHEAST AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WALNUT GROVE...STEELE...ATTALLA...REECE CITY AND NOCCALULA FALLS
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 3411 8630 3417 8622 3417 8602 3389 8602
3386 8604 3385 8606 3383 8605 3378 8607
3379 8647 3403 8645 3417 8639 3417 8636
TIME...MOT...LOC 0015Z 293DEG 25KT 3410 8634 3399 8633
3383 8640
$$2 follow-up statements
000
WWUS54 KBMX 290033
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
733 PM CDT SAT MAR 28 2009
ALC009-055-115-290100-
/O.CON.KBMX.SV.W.0079.000000T0000Z-090329T0100Z/
ST. CLAIR AL-ETOWAH AL-BLOUNT AL-
733 PM CDT SAT MAR 28 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR EASTERN BLOUNT...WESTERN ETOWAH AND NORTHERN ST. CLAIR
COUNTIES...
AT 733 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF
BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM ROCKLEDGE TO STEELE
TO ASHVILLE...OR ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF BOAZ TO
10 MILES WEST OF RAINBOW CITY TO 10 MILES NORTHEAST OF ODENVILLE...
MOVING EAST AT 30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
RAMSEY...RIDGEVILLE...ATTALLA...GADSDEN MUNICIPAL AIRPORT...
WILLIAMS...REECE CITY...NOCCALULA FALLS AND SOUTHSIDE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SATURDAY EVENING
FOR NORTHEASTERN ALABAMA.
&&
LAT...LON 3411 8630 3417 8622 3417 8602 3389 8602
3386 8604 3385 8606 3383 8605 3378 8607
3379 8647 3403 8645 3417 8639 3417 8636
TIME...MOT...LOC 0033Z 293DEG 25KT 3410 8617 3395 8622
3379 8627
$$000
WWUS54 KBMX 290041
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
741 PM CDT SAT MAR 28 2009
ALC009-290051-
/O.CAN.KBMX.SV.W.0079.000000T0000Z-090329T0100Z/
BLOUNT AL-
741 PM CDT SAT MAR 28 2009
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BLOUNT COUNTY IS
CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SATURDAY EVENING
FOR NORTHEASTERN ALABAMA.
LAT...LON 3417 8602 3390 8602 3386 8604 3385 8606
3383 8605 3378 8607 3381 8634 3399 8628
3405 8627 3410 8623 3417 8622
TIME...MOT...LOC 0041Z 293DEG 25KT 3410 8614 3394 8618
3380 8620
$$
ALC055-115-290100-
/O.CON.KBMX.SV.W.0079.000000T0000Z-090329T0100Z/
ST. CLAIR AL-ETOWAH AL-
741 PM CDT SAT MAR 28 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR CENTRAL ETOWAH AND NORTHEASTERN ST. CLAIR COUNTIES...
AT 737 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
MOUNTAINBORO TO STEELE TO ASHVILLE...OR ALONG A LINE EXTENDING FROM 6
MILES SOUTH OF BOAZ TO 10 MILES WEST OF RAINBOW CITY TO 13 MILES
NORTHEAST OF ODENVILLE...MOVING SOUTHEAST AT 30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
RAMSEY...ROCKLEDGE...RIDGEVILLE...ATTALLA...WILLIAMS...GADSDEN
MUNICIPAL AIRPORT...REECE CITY AND NOCCALULA FALLS
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SATURDAY EVENING
FOR NORTHEASTERN ALABAMA.
&&
LAT...LON 3417 8602 3390 8602 3386 8604 3385 8606
3383 8605 3378 8607 3381 8634 3399 8628
3405 8627 3410 8623 3417 8622
TIME...MOT...LOC 0041Z 293DEG 25KT 3410 8614 3394 8618
3380 8620
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 2:04 PM CDT, 5 hours 11 minutes earlier.
Area forecast discussion, Mar 28, 2:04 PM CDT, 5 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 204 PM CDT SAT MAR 28 2009 .DISCUSSION... STILL WAITING ON THE PASSAGE OF THE COLD FRONT TO PUT THE FINAL NAIL IN THE COFFIN ON THE POTENTIAL FOR ADDITIONAL SEVERE WEATHER ANYWHERE NORTH OF THE INTERSTATE 85 CORRIDOR. THE STORM PREDICTION CENTER STILL HAS SOME CONCERN ABOUT THE POTENTIAL FOR REDEVELOPMENT ALONG THE FRONT...GENERALLY NORTH OF A LINE FROM TUSCALOOSA TO ANNISTON. THE HIGHER RESOLUTION MODELS ARE ALSO STILL HOLDING ONTO A NARROW BAND OF CONVECTION FORMING ALONG THE I-65 CORRIDOR NORTH OF BIRMINGHAM...EXTENDING SOUTHWARD TO ABOUT TALLADEGA BY 00Z. GIVEN THE FICKLE NATURE OF THIS SYSTEM SO FAR I AM NOT TOTALLY DISCOUNTING ANY SOLUTION BUT WILL BE HESITANT ABOUT ISSUING ANY WATCH UNTIL I AT LEAST SEE SOME ENHANCED CLOUDS ON SATELLITE. AS FOR THE FORECAST...LARGELY FOLLOWED GUIDANCE WITH THIS UPDATE. WILL ADVISE THE EVENING SHIFT TO TAKE A BETTER LOOK AT TUESDAY FOR THE POTENTIAL FOR A FEW STRONG STORMS AS A WEAK COLD FRONT SWINGS ACROSS THE AREA. ANOTHER SIMILAR LOOKING SYSTEM WILL FOLLOW BY ABOUT 48 HOURS ON THURSDAY. BOTH OF THESE SYSTEMS LOOK VERY PROGRESSIVE WITH THE BULK OF THE UPPER LEVEL ENERGY REMAINING FARTHER TO OUR NORTH. TOMORROW AND MONDAY MORNINGS SOME OF THE COOLER TEMPERATURES WE HAVE SEEN IN A COUPLE WEEKS CAN BE EXPECTED. MUCH OF THE AREA WILL DIP INTO THE MIDDLE 30S TO LOW 40S BOTH MORNINGS. AMPLE SUNSHINE WILL ALLOW AFTERNOON HIGHS TO CLIMB TO NEAR 60 DEGREES TOMORROW...AND 70 DEGREES ON MONDAY. SEASONABLE TEMPERATURES CAN BE EXPECTED FOR THE UPCOMING WORK WEEK. && .AVIATION...18Z TAF DISCUSSION. GOOD NEWS AS IT LOOKS AS THOUGH THE FRONT WILL NOT BE REDEVELOPING ANY STORMS THIS AFTERNOON. BUT CLOUDS WILL STILL BE AROUND AS THIS WEATHER SYSTEM REALLY WRAPS AROUND ITSELF. MAINLY MVFR CONDITIONS AT ALL SITES...BUT TOI IS STILL DEALING WITH THE BACK SIDE OF THE TSRA SHIELD AND WILL BE UNTIL 19Z. CLOUDS WILL CLEAR ACROSS ALL SITES FOR A SHORT PERIOD OF TIME LATE THIS AFTERNOON/EARLY EVENING...BUT NORTHERN SITES WILL CLOUD BACK OVER TO IFR WITH WRAP AROUND CLOUDS AS THE BACK SIDE OF THE SYSTEM PULLS OUT OF ALABAMA. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 41 58 38 71 45 / 30 10 0 10 20 ANNISTON 41 59 35 72 45 / 30 10 0 10 20 BIRMINGHAM 40 59 38 72 49 / 10 0 0 10 30 TUSCALOOSA 42 62 39 73 52 / 10 0 0 10 30 CALERA 41 60 38 72 49 / 10 0 0 10 30 AUBURN 46 61 36 73 45 / 20 10 0 10 20 MONTGOMERY 44 63 40 73 51 / 10 10 10 10 20 TROY 46 63 40 73 49 / 10 0 10 10 10 && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. && 07/07/07
Hazardous weather outlook, Mar 28, 4:52 PM CDT, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 452 PM CDT SAT MAR 28 2009 ALZ011>015-017>050-291200- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 452 PM CDT SAT MAR 28 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. ISOLATED STRONG ARE STILL POSSIBLE UNTIL 8 PM ACROSS NORTHEAST ALABAMA. THE MAIN THREATS WITH ANY STORMS WILL BE GUSTY WINDS UP TO 45 MPH AND SMALL HAIL. MINOR RIVER FLOODING CONTINUES FOR SEVERAL COUNTIES IN SOUTH CENTRAL ALABAMA. PLEASE REFER TO RIVER FLOOD STATEMENTS FOR ADDITIONAL DETAILS REGARDING YOUR AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SEVERAL LOCATIONS HAVE RECEIVED GREATER THAN 5 TO 7 INCHES OF RAINFALL OVER THE PAST FEW DAYS. DUE TO THE LARGE RAINFALL TOTALS...SOME RIVERS HAVE AND WILL CONTINUE TO EXPERIENCE FLOODING...WHICH MAY LAST THROUGH AT LEAST TUESDAY. CHECK THE LATEST RIVER FLOOD STATEMENTS FOR UPDATES SPECIFIC TO YOUR LOCATION. A FEW STRONG STORMS ARE POSSIBLE ON THURSDAY...AS THE WEATHER REMAINS QUITE ACTIVE NEAR THE END OF THE WEEK. THERE ARE UNCERTAINTIES WITH THE TIMING AND STRENGTH OF THIS SYSTEM...SO STAY TUNED FOR FURTHER UPDATES. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Mar 28, 1:42 PM CDT, 5 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
142 PM CDT SAT MAR 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0134 PM HAIL 1 NW SMITHS STATION 32.55N 85.11W
03/28/2009 E0.75 INCH LEE AL PUBLIC
PENNY SIZE HAIL REPORTED AT PHILS MINI MART FROM A SECOND
STORM MOVING THROUGH THE AREA.
&&
GGOGGINSLocal storm report, Mar 28, 2:12 PM CDT, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
212 PM CDT SAT MAR 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM HAIL 3 WNW SMITHS STATION 32.56N 85.15W
03/28/2009 E0.75 INCH LEE AL PUBLIC
PENNY SIZE HAIL REPORTED AT BLEEKER JUNCTION GAS STATION.
&&
GGOGGINSLocal storm report, Mar 28, 2:14 PM CDT, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
214 PM CDT SAT MAR 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 AM NON-TSTM WND DMG CUBA 32.44N 88.37W
03/28/2009 SUMTER AL EMERGENCY MNGR
TREE DOWN ON HWY 80 BETWEEN MILE MARKERS 1 AND 2.
0125 AM NON-TSTM WND DMG BOYD 32.62N 88.31W
03/28/2009 SUMTER AL EMERGENCY MNGR
TREE DOWN ON CR 12 NEAR THE CITY.
0125 AM NON-TSTM WND DMG LIVINGSTON 32.60N 88.19W
03/28/2009 SUMTER AL EMERGENCY MNGR
LARGE TREE DOWN ON HWY 28 NEAR MOORE PLACE RD.
0145 AM NON-TSTM WND DMG GREENSBORO 32.70N 87.59W
03/28/2009 HALE AL EMERGENCY MNGR
NUMEROUS TREES REPORTED DOWN ALL ACROSS THE COUNTY.
0430 AM NON-TSTM WND DMG 1 NW VERNON 33.77N 88.13W
03/28/2009 LAMAR AL EMERGENCY MNGR
A MOBILE HOME SUSTAINED SIGNIFICANT ROOF DAMAGE. HALF OF
THE ROOF WAS BLOWN OFF ON ABERDEEN ROAD.
0430 AM NON-TSTM WND DMG 2 N VERNON 33.79N 88.11W
03/28/2009 LAMAR AL EMERGENCY MNGR
A FEW TREES WERE BLOWN DOWN ALONG HIGHWAY 17 BETWEEN
VERNON AND SULLIGENT. THE TREES WERE BLOCKING THE HIGHWAY
AND A VEHICLE RAN INTO THEM. POSSIBLE INJURIES.
0440 AM NON-TSTM WND DMG VERNON 33.76N 88.11W
03/28/2009 LAMAR AL EMERGENCY MNGR
NUMEROUS TREES WERE BLOWN DOWN ACROSS THE CENTRAL PART OF
THE COUNTY. LOCATIONS NEAR SULLIGENT AND VERNON WERE MOST
AFFECTED. WINDS WERE ESTIMATED AROUND 50 MPH.
0522 AM NON-TSTM WND DMG 1 SE HAMILTON 34.13N 87.97W
03/28/2009 MARION AL EMERGENCY MNGR
A TREE HAS FALLEN ON SOME POWER LINES ON COUNTY ROAD 42.
0525 AM NON-TSTM WND DMG 6 NE WINFIELD 33.99N 87.72W
03/28/2009 MARION AL LAW ENFORCEMENT
TREES DOWN ON COUNTY HWY 40.
0530 AM NON-TSTM WND DMG FAYETTE 33.69N 87.83W
03/28/2009 FAYETTE AL LAW ENFORCEMENT
TREES DOWN ON CR 21 NEAR WILLIAMS CIRCLE ABOUT 3 MILES
WEST OF THE CITY...AND TREES DOWN ON HWY 18 ABOUT 5 MILES
EAST OF THE CITY...TIME ESTIMATED.
0555 AM NON-TSTM WND GST 5 ESE KENNEDY 33.55N 87.91W
03/28/2009 E50.00 MPH FAYETTE AL AMATEUR RADIO
WIND GUSTS ESTIMATED AT 50 MPH ALONG HIGHWAY 159 IN FAR
SOUTHWEST FAYETTE COUNTY.
0620 AM NON-TSTM WND DMG AUTAUGAVILLE 32.43N 86.66W
03/28/2009 AUTAUGA AL EMERGENCY MNGR
TREE FELL ON UNOCCUPIED TRUCK NEAR THE INTERSECTION OF
HWY 14 AND CR 45. MULTIPLE TREES DOWN ACROSS THE SOUTHERN
PART OF THE COUNTY.
0630 AM NON-TSTM WND DMG PRATTVILLE 32.46N 86.45W
03/28/2009 AUTAUGA AL EMERGENCY MNGR
POWERLINES DOWN ON HWY 31 NEAR PINE LEVEL ELEMENTARY.
TREE DOWN ON HOME ON CR 4...NO INJURIES REPORTED.
1000 AM FLOOD 2 NE SMITHS STATION 32.56N 85.07W
03/28/2009 LEE AL EMERGENCY MNGR
COUNTY ROAD 318 CLOSED DUE TO WATER OVER THE ROADWAY. ONE
FOOT OF WATER ESTIMATED.
1257 PM HAIL 1 NW SMITHS STATION 32.55N 85.11W
03/28/2009 E0.75 INCH LEE AL PUBLIC
PENNY SIZE HAIL REPORTED AT PHILS MINI MART NORTHWEST OF
SMITHS STATION.
1258 PM HAIL SMITHS STATION 32.54N 85.10W
03/28/2009 E0.88 INCH LEE AL EMERGENCY MNGR
NICKEL SIZE HAIL REPORTED IN SMITHS STATION.
0134 PM HAIL 1 NW SMITHS STATION 32.55N 85.11W
03/28/2009 E0.75 INCH LEE AL PUBLIC
PENNY SIZE HAIL REPORTED AT PHILS MINI MART FROM A SECOND
STORM MOVING THROUGH THE AREA.
0155 PM HAIL 3 WNW SMITHS STATION 32.56N 85.15W
03/28/2009 E0.75 INCH LEE AL PUBLIC
PENNY SIZE HAIL REPORTED AT BLEEKER JUNCTION GAS STATION.
&&
GGOGGINSLocal storm report, Mar 28, 3:50 PM CDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
350 PM CDT SAT MAR 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 AM TORNADO 3 WNW ASHCRAFT CORNER 33.54N 87.95W
03/26/2009 F1 LAMAR AL NWS STORM SURVEY
A STORM SURVEY BY NWS EMPLOYEES CONFIRMED THAT AN EF1
TORNADO TOUCHED DOWN IN THE EXTREME SOUTHEASTERN PORTION
OF LAMAR COUNTY AND TRAVELED NORTHEASTWARD UNTIL LIFTING
IN FAYETTE COUNTY NEAR THE INTERSECTION OF ALABAMA
HIGHWAY 159 AND SUMMERS ROAD. TWO HOMES WERE DAMAGED, ONE
BUSINESS WAS DAMAGED AND FIVE OUTBUILDINGS WERE EITHER
DAMAGED OR DESTROYED. WINDS WERE ESTIMATED AT 100 MPH,
THE PATH LENGTH WAS 3 1/3 MILES AND WAS 100 YARDS WIDE AT
ITS WIDEST POINT.
0330 AM TSTM WND DMG 6 SW FAYETTE 33.63N 87.91W
03/26/2009 FAYETTE AL EMERGENCY MNGR
STRUCTURAL DAMAGE TO HOME ON BRAZAEL RD AND ANOTHER HOME
ON JUNKINS RD...EXTENT OF DAMAGE UNKNOWN AT THIS
TIME...CORRECTED FOR LOCATION.
0345 AM TSTM WND DMG 2 NNE WARD 32.39N 88.26W
03/26/2009 SUMTER AL FIRE DEPT/RESCUE
TREES DOWN AND CR 9 NEAR THE MISSION COMMUNITY...WINDS
ESTIMATED 50 MPH.
0345 AM TSTM WND DMG 2 NNE WARD 32.39N 88.26W
03/26/2009 SUMTER AL FIRE DEPT/RESCUE
TREES DOWN ON CR 9 NEAR THE MISSION COMMUNITY...WINDS
ESTIMATED 50 MPH.
0345 AM TSTM WND DMG 2 NNE WARD 32.39N 88.26W
03/26/2009 SUMTER AL FIRE DEPT/RESCUE
TREES DOWN ON CR 9 NEAR THE MISSION COMMUNITY...WINDS
ESTIMATED 50 MPH.
0407 AM TSTM WND DMG 2 S OAKMAN 33.68N 87.39W
03/26/2009 WALKER AL EMERGENCY MNGR
TREES DOWN ALONG HWY 69 NEAR BLUE WATER TRACE RD.
0415 AM TSTM WND DMG PARRISH 33.73N 87.28W
03/26/2009 WALKER AL AMATEUR RADIO
TREES DOWN ON POWERLINES CAUSING POWER OUTAGES IN THE
CITY.
0435 AM NON-TSTM WND DMG 2 SSE ALTOONA 34.00N 86.32W
03/26/2009 ETOWAH AL BROADCAST MEDIA
TREES AND POWERLINES REPORTED DOWN ON WARRIOR VALLEY RD
AND MOODY CHAPEL RD...TIME ESTIMATED.
0450 AM TORNADO 3 SW ALABASTER 33.21N 86.86W
03/26/2009 F0 SHELBY AL NWS STORM SURVEY
NUMEROUS TREES SNAPPED AND UPROOTED.THREE HOMES DAMAGED
FROM FALLING TREES.
0505 AM TSTM WND DMG HELENA 33.29N 86.85W
03/26/2009 SHELBY AL AMATEUR RADIO
TREES DOWN BLOCKING ROY DR AND WAGE ST.
0505 AM TSTM WND GST 2 N CALERA 33.13N 86.75W
03/26/2009 E55.00 MPH SHELBY AL NWS STORM SURVEY
LARGE MOVEABLE AGGREGATE CONVEYOR BELT SYSTEM PUSHED PAST
EMERGENCY STOP CAUSING SUPERSTRUCTURE TO BUCKLE AND
COLLAPSE.
0506 AM TSTM WND DMG ALABASTER 33.25N 86.82W
03/26/2009 SHELBY AL NWS EMPLOYEE
A STORM SURVEY BY NWS EMPLOYEES CONFIRMED THAT A EF0
TORNADO TOUCHED DOWN AT THE INTERSECTION OF KENT DAIRY
ROAD AND COUNTY ROAD 17 JUST NORTH OF THE TOWN OF
MAYLENE. THE TORNADO TRAVELED EASTWARD CREATING SPORADIC
DAMAGE UNTIL IT LIFTED JUST EAST OF INTERSTATE 65.
NUMEROUS TREES WERE SNAPPED AND UPROOTED AND THREE HOMES
WERE DAMAGED FROM FALLEN TREES. WINDS WERE ESTIMATED AT
75 MPH, THE PATH LENGTH WAS 3 3/4 MILES AND THE PATH
WIDTH WAS 35 YARDS AT ITS WIDEST POINT.
0512 AM TSTM WND DMG ALABASTER 33.25N 86.82W
03/26/2009 SHELBY AL LAW ENFORCEMENT
TREE DOWN ON MOBILE HOME ON 5TH AVE SE.
0520 AM HAIL 6 NNW CHELSEA 33.40N 86.67W
03/26/2009 E0.25 INCH SHELBY AL BROADCAST MEDIA
REPORTED IN THE EAGLE POINT COMMUNITY.
0525 AM TSTM WND DMG BIRMINGHAM 33.53N 86.80W
03/26/2009 JEFFERSON AL EMERGENCY MNGR
18 WHEELER OVERTURNED ON INTERSTATE 65 IN
DOWNTOWN...WINDS ESTIMATED 50 TO 55 MPH.
0544 AM TSTM WND DMG 2 SE GADSDEN 33.99N 85.99W
03/26/2009 ETOWAH AL LAW ENFORCEMENT
TREES AND POWERLINES DOWN ON GARMON RD...WHORTEN BEND
RD...AND RIVER CLIFF DR.
0548 AM TSTM WND DMG 1 ESE GADSDEN 34.01N 86.00W
03/26/2009 ETOWAH AL LAW ENFORCEMENT
TREES AND POWERLINES DOWN ON E CHERRY ST.
&&
SUNGERLocal storm report, Mar 28, 3:52 PM CDT, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
352 PM CDT SAT MAR 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 AM TORNADO 3 WNW ASHCRAFT CORNER 33.54N 87.95W
03/26/2009 F1 LAMAR AL NWS STORM SURVEY
A STORM SURVEY BY NWS EMPLOYEES CONFIRMED THAT AN EF1
TORNADO TOUCHED DOWN IN THE EXTREME SOUTHEASTERN PORTION
OF LAMAR COUNTY AND TRAVELED NORTHEASTWARD UNTIL LIFTING
IN FAYETTE COUNTY NEAR THE INTERSECTION OF ALABAMA
HIGHWAY 159 AND SUMMERS ROAD. TWO HOMES WERE DAMAGED, ONE
BUSINESS WAS DAMAGED AND FIVE OUTBUILDINGS WERE EITHER
DAMAGED OR DESTROYED. WINDS WERE ESTIMATED AT 100 MPH,
THE PATH LENGTH WAS 3 1/3 MILES AND WAS 100 YARDS WIDE AT
ITS WIDEST POINT.
0330 AM TSTM WND DMG 6 SW FAYETTE 33.63N 87.91W
03/26/2009 FAYETTE AL EMERGENCY MNGR
STRUCTURAL DAMAGE TO HOME ON BRAZAEL RD AND ANOTHER HOME
ON JUNKINS RD...EXTENT OF DAMAGE UNKNOWN AT THIS
TIME...CORRECTED FOR LOCATION.
0345 AM TSTM WND DMG 2 NNE WARD 32.39N 88.26W
03/26/2009 SUMTER AL FIRE DEPT/RESCUE
TREES DOWN AND CR 9 NEAR THE MISSION COMMUNITY...WINDS
ESTIMATED 50 MPH.
0345 AM TSTM WND DMG 2 NNE WARD 32.39N 88.26W
03/26/2009 SUMTER AL FIRE DEPT/RESCUE
TREES DOWN ON CR 9 NEAR THE MISSION COMMUNITY...WINDS
ESTIMATED 50 MPH.
0345 AM TSTM WND DMG 2 NNE WARD 32.39N 88.26W
03/26/2009 SUMTER AL FIRE DEPT/RESCUE
TREES DOWN ON CR 9 NEAR THE MISSION COMMUNITY...WINDS
ESTIMATED 50 MPH.
0407 AM TSTM WND DMG 2 S OAKMAN 33.68N 87.39W
03/26/2009 WALKER AL EMERGENCY MNGR
TREES DOWN ALONG HWY 69 NEAR BLUE WATER TRACE RD.
0415 AM TSTM WND DMG PARRISH 33.73N 87.28W
03/26/2009 WALKER AL AMATEUR RADIO
TREES DOWN ON POWERLINES CAUSING POWER OUTAGES IN THE
CITY.
0435 AM NON-TSTM WND DMG 2 SSE ALTOONA 34.00N 86.32W
03/26/2009 ETOWAH AL BROADCAST MEDIA
TREES AND POWERLINES REPORTED DOWN ON WARRIOR VALLEY RD
AND MOODY CHAPEL RD...TIME ESTIMATED.
0450 AM TORNADO 3 SW ALABASTER 33.21N 86.86W
03/26/2009 F0 SHELBY AL NWS STORM SURVEY
NUMEROUS TREES SNAPPED AND UPROOTED.THREE HOMES DAMAGED
FROM FALLING TREES.
0505 AM TSTM WND GST 2 N CALERA 33.13N 86.75W
03/26/2009 E55.00 MPH SHELBY AL NWS STORM SURVEY
LARGE MOVEABLE AGGREGATE CONVEYOR BELT SYSTEM PUSHED PAST
EMERGENCY STOP CAUSING SUPERSTRUCTURE TO BUCKLE AND
COLLAPSE.
0505 AM TSTM WND DMG HELENA 33.29N 86.85W
03/26/2009 SHELBY AL AMATEUR RADIO
TREES DOWN BLOCKING ROY DR AND WAGE ST.
0506 AM TSTM WND DMG ALABASTER 33.25N 86.82W
03/26/2009 SHELBY AL NWS EMPLOYEE
A STORM SURVEY BY NWS EMPLOYEES CONFIRMED THAT A EF0
TORNADO TOUCHED DOWN AT THE INTERSECTION OF KENT DAIRY
ROAD AND COUNTY ROAD 17 JUST NORTH OF THE TOWN OF
MAYLENE. THE TORNADO TRAVELED EASTWARD CREATING SPORADIC
DAMAGE UNTIL IT LIFTED JUST EAST OF INTERSTATE 65.
NUMEROUS TREES WERE SNAPPED AND UPROOTED AND THREE HOMES
WERE DAMAGED FROM FALLEN TREES. WINDS WERE ESTIMATED AT
75 MPH, THE PATH LENGTH WAS 3 3/4 MILES AND THE PATH
WIDTH WAS 35 YARDS AT ITS WIDEST POINT.
0512 AM TSTM WND DMG ALABASTER 33.25N 86.82W
03/26/2009 SHELBY AL LAW ENFORCEMENT
TREE DOWN ON MOBILE HOME ON 5TH AVE SE.
0520 AM HAIL 6 NNW CHELSEA 33.40N 86.67W
03/26/2009 E0.25 INCH SHELBY AL BROADCAST MEDIA
REPORTED IN THE EAGLE POINT COMMUNITY.
0525 AM TSTM WND DMG BIRMINGHAM 33.53N 86.80W
03/26/2009 JEFFERSON AL EMERGENCY MNGR
18 WHEELER OVERTURNED ON INTERSTATE 65 IN
DOWNTOWN...WINDS ESTIMATED 50 TO 55 MPH.
0544 AM TSTM WND DMG 2 SE GADSDEN 33.99N 85.99W
03/26/2009 ETOWAH AL LAW ENFORCEMENT
TREES AND POWERLINES DOWN ON GARMON RD...WHORTEN BEND
RD...AND RIVER CLIFF DR.
0548 AM TSTM WND DMG 1 ESE GADSDEN 34.01N 86.00W
03/26/2009 ETOWAH AL LAW ENFORCEMENT
TREES AND POWERLINES DOWN ON E CHERRY ST.
&&
SUNGERThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 7:23 PM CDT | Tornado Warning | BMX | St. Clair, Talladega | 37 min |
| Mar 28, 7:47 PM CDT | Tornado Warning | BMX | Calhoun, Etowah, St. Clair | 17 min |
| Mar 28, 8:14 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Clay, Cleburne, Talladega | 22 min |
| Mar 28, 8:22 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Cherokee, Etowah | 29 min |
| Mar 29, 4:21 AM CDT | Lake Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 14 hr |
| Mar 29, 8:35 AM CDT | River Flood Warning | BMX | Dallas, Perry | 25 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.